Hail, Tuscarawas
- When
- August 18, 6:15 PM EST
- Where
- Tuscarawas County, Mineral City
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.600, -81.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 18, 1:53 PM EST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT WED AUG 18 2004 .AVIATION... ANY AFTN CU SHOULD DISSIPATE TOWARD EVENING TO BE REPLACED BY MID DECK. WILL LEAVE OUT CHC FOR THE EVENING PERIOD THOUGH COULD BE SOME RENEGADE CONVECTION DEVELOP LATE AFTERNOON INTO THE EVENING. MAIN EVENT WITH FRONT APPROACHING WILL BE AFT 06Z WRN TERMINALS AND TOWARD DAWN PIT TERMINAL WHEN WILL GO WITH TEMPO MVFR CIGS AND VSBY IN TRW-. && .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... A WEAK COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT INTO THURSDAY MORNING AND STRETCH OUT EAST-WEST ACROSS THE SOUTHERN COUNTIES BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF AND WITH THE FROPA WITH THE GREATEST CHANCE OF SHOWERS AFTER MIDNIGHT INTO THURSDAY MORNING. A WAVE WILL FORM ON THE FRONT BY FRIDAY MORNING AND PUSH INTO THE OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGH FRIDAY NIGHT AHEAD OF THIS SYSTEM. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... A STRONGER COLD FRONT WILL PUSH THROUGH THE DISTRICT SATURDAY MORNING BRINGING AN END TO THE SHOWERS SATURDAY AFTERNOON AND MUCH COOLER TEMPERATURES FOR LATE FRIDAY INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...08 SHORT TERM...08 LONG TERM...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT WED AUG 18 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-190844- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 445 AM EDT WED AUG 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 607 PM EDT WED AUG 18 2004 OHZ039-190100- TUSCARAWAS OH- 607 PM EDT WED AUG 18 2004 ...THUNDERSTORMS MOVING INTO TUSCARAWAS COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED THUNDERSTORMS MOVING EAST, TOWARD TUSCARAWAS COUNTY, AT 20 MILES AN HOUR. THESE STORMS SHOULD MOVE THROUGH THE NORTHERN PART OF TUSCARAWAS COUNTY BETWEEN 6:15 AND 7:30 PM. TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES ARE LIKELY. ALSO, WIND GUSTS TO 40 MILES AN HOUR, AND SMALL HAIL ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. TUNE IN FOR UPDATES.
The Pittsburgh radar (KPBZ), 97 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417755.